Scared to take Mirtazapine

Hi I have been suffering with anxiety and a panic disorder now the doctor say I also have depression I was on sertraline last year for 6 months didn't really do much and made me feel sick.ive not been sleeping anxiety all over the place and now I have to take a new tablet I'm in beta blockers aswell I've took the tablet and now in a right mess about taking it but just want to feel better I'm so tired of feeling this way every day! I think I have heart problems brain tumour I'm going to die every second of the day is this Mirtazapine any good for anxiety??

7 Replies

  • Hi. I am sorry that you are having a hard time at the moment. The drug you mention is used largely as an anti-depressant. Actually, it is one of the 'big hitters' of anti-depressants. But as with all medications, it will not be suitable for everyone as our bodies react differently to medication. Added to this are the possible side effects, which may or may not apply to you, for example, drowsiness, dizziness, upset stomach, dry mouth, muscle pain and many others. Not everyone will get all or all, or any, of the side effects

    Two of the most common symptoms of anxiety are : a feeling of impending death, and a feeling that we have some mind of really bad illness that has not been found despite all the tests. So dont worry too much about those thoughts - nothing bad is going to happen to you.

    I think that possibly your new medication has not yet had time to begin to work on you. Maybe you can wait a day or two more and see if it begins to work for you. If after the weekend say you dont feel any better, then maybe you can speak with your doctor about things. Sometimes the medication is not suitable or the dosage level needs to be adjusted.

    In the meantime try to stay relaxed as much as you can - do your breathing exercises and distraction techniques - those will all help you.

    I hope you feel better soon.


  • Hi there talk to your doctor about cymbalta, I have found it great.x

  • I agree with denvajade,I was on cymbalta for years and they were good,then i changed med as I thought they had stopped working only to end up really ill.Now Im back on cymbalta and im coping a lot better

  • Im sorry to tell you but mirtazipine made me so hyper,anxious and irritable,once I came off them all my symptoms went away.I think they would be good if you feel really low as they hype you up but I have bouts of anxiety and depression so they didnt agree with me.

  • Thank you, yes it's great, I was on it. 4 years. Avon in Australia, then moved to NZ where they won't fund it, now back in Aussie and back on it, man what a difference no anxiety depression Nader control and helps with my zRA and fibro pain. Luv it!

  • Thankgod for your replies I slept from 10:00 till 10:30 this morning longest sleep I've had in a long long time I've woke up in abit of a daze tbh I was on sertraline last time but did not like it I will give it a few weeks and if don't like it will tell the doctor never thought that anxiety could make you feel so poorly I thought it was just getting abit nervous but how wrong was I

  • hi, I too have just started metazapine. I was told it can sometimes make you feel worse before better, and can take at least 2 weeks or more to work. I feel for you, but you must contact your gp if you are concerned. good luck and hope you feel better soon xx

You may also like...